Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Muscle spasms after ACDF surgery -- Anyone else?

Just home today from C5/6 and C6/7 ACDF.

Before the surgery I had burngin, numbness and tingling post surgery most significantly in left shoulder, down arm and into hands. I also had right leg numbness and tingling all the way from hip to my toes (like my foot feel asleep and was waking up) a lot.

Most of that seems gone, but the left shoulder muscle spasms are intense and have been my biggest complaint. It was controlled in the hospital with a morphine pump.

Got home today at 3pm and it is utterly screaming right now and hurts just as much as it did right after surgery.

Taking valium and hydrocondone 325 aceminaphen (sp). Learned I will have to set my alarm to get up for those doseages.

My surgeon told me that these muscle spasms symptoms are pretty characteristic after surgery due he positiion they pull the shoulders down into during the ADCF.

Anyone else experience this. How long does it last!. I'm wishing I had my morphine pump!!

Good note: Surgeon said I had extensive bone spurring which eliminated the need to take bone grafts from my hips, so no incisions.

He also said time will tell about any permanent damage, but he expects at least 90% improvement with time.


  • RangerRRanger on da rangePosts: 805
    Hey Cinbad,
    Understood your discomfort after a major surgery, be patient, stay on top of your meds and don't get behind, take them as prescribed. With time you will see that your pain will decrease but don't be surprised if you have a setback or two. Just don't overdo your activities even if you feel up to it.
    Take care,
  • Absolutely normal!!!! Maybe talk to your doctor about a different or stronger dose of muscle relaxer/Valium.

    Good luck!!!! It's no fun I know!
    ACDF C4-5 June 23rd, 2011

    Another surgery in the near future. I am 26 years old.

    Current Meds- Norco 7.5/325, Cymbalta 60mg, Gabapentin, Adderall 20mg
  • My scripts that we got filled yesterday, gave me enough meds to get me to Monday. Will that be enough? I can't imagine start rationing them now. Just NO- WAY
  • 1) oxycodone acetaminophen 5-325: Take 1 to 2 tablets by mouth every 4 hrs as needed. 60 total tablets. I've been taking two every 4 hrs. I slept thru 6 hrs last night and was in extreme pain.

    2) colace - am and pm

    3) miralax - am and pm

    The 5 mg valium tablets I have is from an old script from Jan 2012. (I'm not big on drugs!) I have 25 of them left.
  • Wow - I feel like a zombie and I walk like one too! Boy do I need to sleep this off. It has calmed the muscle spasms down, not that I am doing much!

    Anyone notice any differene in their vision since the surgery. I've got blurriness and doublevision, bu it ccould be meds too.
  • Cinbad
    Are you taking any of the nerve drugs like gabaphetin, lyraca or any others in that class,
    They all caused me blurred and double vision which is a common side effect.
    Sounds like a muscle relaxer would help you out also, maybe ask your doctor about that.

    Good luck. You should be getting better this week.
Sign In or Register to comment.